Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 52, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Nov 25, 2021, 9:52 AM HST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2021, 9:52 AM HST (19:52 UTC)
- Expired
- Nov 26, 2021, 3:32 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
385 WHHW70 PHFO 251952 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 952 AM HST Thu Nov 25 2021 PHZ110-111-114-116-117-260900- /O.NEW.PHFO.SC.Y.0052.211125T1952Z-211126T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters- Kaiwi Channel-Maui County Windward Waters- 952 AM HST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Seas 8 to 11 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Oahu Windward Waters, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The passage of a northwest swell has lifted seas to advisory levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
4 follow-up statements
673 WHHW70 PHFO 260145 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 345 PM HST Thu Nov 25 2021 PHZ119>121-123-124-261445- /O.EXA.PHFO.SC.Y.0052.000000T0000Z-211126T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 345 PM HST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds to 25 knots with frequent gusts to 30 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110-111-114-116-117-261445- /O.CON.PHFO.SC.Y.0052.000000T0000Z-211126T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters- Kaiwi Channel-Maui County Windward Waters- 345 PM HST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Seas 8 to 11 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Oahu Windward Waters, Kaiwi Channel and Maui County Windward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
337 WHHW70 PHFO 260601 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 801 PM HST Thu Nov 25 2021 PHZ122-261915- /O.EXB.PHFO.SC.Y.0052.000000T0000Z-211127T0400Z/ Big Island Windward Waters- 801 PM HST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...Seas 7 to 12 feet. * WHERE...Big Island Windward Waters. * WHEN...Until 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110-111-114-116-117-261915- /O.EXT.PHFO.SC.Y.0052.000000T0000Z-211127T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters- Kaiwi Channel-Maui County Windward Waters- 801 PM HST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...Seas 8 to 13 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-261600- /O.CON.PHFO.SC.Y.0052.000000T0000Z-211126T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 801 PM HST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds to 25 knot and seas 7 to 10 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
367 WHHW70 PHFO 261322 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 322 AM HST Fri Nov 26 2021 PHZ119>121-123-124-261430- /O.CAN.PHFO.SC.Y.0052.000000T0000Z-211126T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 322 AM HST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below advisory thresholds.. $$ PHZ110-111-114-116-117-122-270230- /O.CON.PHFO.SC.Y.0052.000000T0000Z-211127T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters- Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters- 322 AM HST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Seas 7 to 12 feet. * WHERE...Big Island Windward Waters, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
271 WHHW70 PHFO 270132 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 332 PM HST Fri Nov 26 2021 PHZ110-111-114-116-117-122-270245- /O.CAN.PHFO.SC.Y.0052.000000T0000Z-211127T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters- Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters- 332 PM HST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below the 10 foot advisory threshold. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 9:41 AM HST, 11 minutes earlier.
Area forecast discussion, Nov 25, 9:41 AM HST, 11 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 941 AM HST Thu Nov 25 2021 .SYNOPSIS... Surface high pressure is centered far northeast of the state with a ridge extending west southwest to a position just north of the area. A weak front will approach the area Friday and Saturday then dissipate near the area on Sunday, A new high will be passing by north of the area Sunday through Tuesday while an upper low digs down just east of the state. The upper low along with a weak surface trough may drift westward across the area next week. && .DISCUSSION... Surface high pressure lies far northeast of the state with a ridge axis extending southwest to a position just north of Kauai. Moderate trade winds can be expected through Friday under this scenario. Meanwhile, a weak upper low along with an area of high atmospheric moisture content is present over eastern areas of the Big Island and east Maui. Showers will be more prevalent over those areas today with the potential for a few heavy downpours. The rest of the state will see some passing showers over windward and mauka areas with most leeward locations remaining dry. The upper low will be south of the state on Friday and a drier airmass is forecast to move in from the east. Thus we expect somewhat drier weather for Friday. By Saturday, a weakening frontal boundary will be approaching the area from the northwest. This will push the surface ridge axis closer to the state with mostly light winds and dry conditions expected. The frontal boundary will be dissipating as it reaches the state on Sunday. Meanwhile a new surface high will be building in north northwest of the state. Stronger northeast trade winds are expected with some increase in showers especially for windward and mauka areas. Expect this weather pattern to continue on through Monday. Meanwhile, an upper level trough will dig down and cutoff just east of the Big Island. This is expected to increase winds over Haleakala, Mauna Kea and Mauna Loa with warning level winds quite possible. The ECMWF is stronger than the GFS solution at this time for Sunday night and into Monday, but both models bring warning level winds to the summits. As we head into the middle of next week, long range guidance is beginning to show a wetter weather pattern setting up. An upper low just east of the state may drift westward allowing for some airmass destabilization. A weak low level trough associated with the upper low will drift westward as well with trade winds becoming a bit lighter. An increase in moisture associated with the trough may begin to move into the east half of the state Tuesday and across the rest of the state on Wednesday. Confidence in forecast details at this time remain low. && .AVIATION... Light to moderate trade winds are expected across the state today with high pressure remaining nearly stationary far northeast of the state. This morning, an area of enhanced clouds and shower activity is present along east facing sections of the Big Island and adjacent waters. Models continue to indicate that precipitable water values across the eastern end of the state will decrease throughout the day. Therefore, shower activity and MVFR level clouds are expected to gradually wane this afternoon. For now, AIRMET Sierra remains in effect for mountain obscuration across windward Big Island through midday, though the timing may need to be adjusted with future updates based on latest trends in satellite imagery and surface observations. Otherwise, VFR flight conditions are expected to prevail at most locations throughout the forecast period. Trade winds will weaken a bit overnight and tomorrow with showers favoring north through east facing sections of the islands. && .MARINE... High pressure northeast of the state will back off further to the north and east as a northern Pacific gale low north of the islands passes east. This will continue to produce gentle to moderate trade winds that may strengthen to locally fresh to near strong levels across notoriously windier eastern island bays and channels later today. Surface ridging will build back in north of the area this weekend as a progressive North Pacific pattern has a series of cold fronts traveling across the central North Pacific. This will translate to statewide light to moderate easterly trades Friday through Saturday. As the north ridge transitions eastward in trailing an exiting cold front early next week, trades will generally become typical northeast and strengthen to fresh, locally strong magnitudes early next week. Winds may become strong enough to warrant a Small Craft Advisory (SCA) over the windier waters and channels. Surf along exposed north and west facing shores will steadily rise through the day as a northwest swell builds down the island chain. Early morning observations at the northwest offshore buoys reflected this upward trend of medium period higher swell energy with overall wave/swell heights exceeding predicted levels by a foot or two. This swell will lift Kauai and Oahu north and west facing shore surf heights to double digits and peak surf at High Surf Advisory (HSA) thresholds the next few hours, then for Maui County late this morning. The HSA may need to be extended into Friday within later forecast packages. This northwest swell has increased significant wave heights to, or slightly over, SCA levels across the more exposed western and central island windward waters. This swell will hold Friday and then slowly ease over the weekend. A second north northwest swell associated with a belt of strong to gale force winds within a 315 to 330 degree Northwest Pacific window today could drive surf heights back to HSA levels along the north and west facing shores of the smaller islands Sunday. If this materializes, advisory level surf will hold through Sunday evening or early Monday. Surf along east facing shores will remain small through the weekend due to weaker trades over and upstream of the state. A slight increase in east chop will be possible by early next week if fresh trades do return. South facing shore surf will remain nearly flat through the holiday weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Friday for Niihau-Kauai Leeward-Waianae Coast-Oahu North Shore-Maui Windward West-Kauai North-Molokai Windward-Molokai North-Molokai West-Maui Central Valley North-Windward Haleakala. Small Craft Advisory until 6 AM HST Friday for Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters. && DISCUSSION...Burke AVIATION...Vaughan MARINE...Blood
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:29 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 60 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.